Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 43, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 28, 2009, 1:55 PM EDT for Palm Beach County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2009, 1:55 PM EDT (17:55 UTC)
- Expired
- May 28, 2009, 2:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 131 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 281755
SVRMFL
FLC099-281845-
/O.NEW.KMFL.SV.W.0043.090528T1755Z-090528T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT THU MAY 28 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 245 PM EDT
* AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF GOLDEN
LAKES TO 7 MILES SOUTHEAST OF OCEAN RIDGE...AND MOVING NORTHEAST AT
20 MPH.
* THE LINE OF STORMS WILL AFFECT...
BOYNTON BEACH...
GREENACRES CITY...
GOLDEN LAKES...
HAVERHILL...
WEST PALM BEACH...
PALM BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 2674 8003 2667 8002 2643 8006 2667 8024
2684 8016 2689 8005 2681 8003 2681 8002
2678 8002 2678 8005 2675 8002
TIME...MOT...LOC 1755Z 207DEG 18KT 2666 8020 2645 7999
$$
TINGLER2 follow-up statements
681
WWUS52 KMFL 281820
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
220 PM EDT THU MAY 28 2009
FLC099-281845-
/O.CON.KMFL.SV.W.0043.000000T0000Z-090528T1845Z/
PALM BEACH FL-
220 PM EDT THU MAY 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RIVIERA BEACH TO 8 MILES
SOUTHEAST OF SOUTH PALM BEACH...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
WEST PALM BEACH...
PORT OF PALM BEACH...
PALM BEACH GARDENS...
NORTH PALM BEACH...
JUNO BEACH...
AND SURROUNDING COMMUNITIES.
LAT...LON 2674 8003 2667 8002 2657 8004 2679 8018
2684 8016 2689 8005 2681 8003 2681 8002
2678 8002 2678 8005 2675 8002
TIME...MOT...LOC 1820Z 207DEG 18KT 2679 8011 2656 7993
$$
TINGLER211
WWUS52 KMFL 281844
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
244 PM EDT THU MAY 28 2009
FLC099-281854-
/O.EXP.KMFL.SV.W.0043.000000T0000Z-090528T1845Z/
PALM BEACH FL-
244 PM EDT THU MAY 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
WILL EXPIRE AT 245 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA AND INTO THE COASTAL WATERS. THUS THE
THUNDERSTORM WARNING WILL EXPIRE AT 245 PM EDT.
LAT...LON 2674 8003 2667 8002 2657 8004 2679 8018
2684 8016 2689 8005 2681 8003 2681 8002
2678 8002 2678 8005 2675 8002
TIME...MOT...LOC 1844Z 207DEG 18KT 2690 8005 2667 7987
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:37 AM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 28, 9:37 AM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 937 AM EDT THU MAY 28 2009 .UPDATE...IMPRESSIVE MCS RACED OFF THE TEXAS COAST AND ACROSS THE GULF OF MEXICO OVERNIGHT. THIS FEATURE IS OVER THE EASTERN GULF BUT CLOUD TOPS HAVE WARMED SIGNIFICANTLY OVER THE PAST FEW HOURS. HIGH CIRRUS IS BEGINNING TO BLOW ACROSS THE AREA. HOWEVER...THERE ARE BREAKS AND SO ENOUGH HEATING IS ANTICIPATED TODAY TO RESULT IN ANOTHER ACTIVE AFTERNOON. A FEW STORMS HAVE ALREADY DEVELOPED ALONG THE MAINLAND MONROE COAST. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP NEAR THE GULF COAST WITH STORMS DEVELOPING INLAND AND EVENTUALLY CONSOLIDATING ALONG THE ATLANTIC COAST AS ACTIVITY CONVERGES WITH A DEVELOPING ATLANTIC SEA BREEZE THIS AFTERNOON. STRONGER SW LOW LEVEL WINDS SHOULD DELAY THE SEA BREEZE LATER THIS AFTERNOON AND CLOSER TO THE COAST. WILL BE MONITORING THE PROGRESSION OF THE DISSIPATING MCS OVER THE EASTERN GULF...BUT RIGHT NOW A TYPICAL DIURNAL CONVECTIVE DAY IS EXPECTED. THE MORNING MIAMI SOUNDING SHOWS AN UNSTABLE ATMOSPHERE. ALTHOUGH MID LEVELS HAVE WARMED WITH AN H5 TEMP OF -8.7...MAX AFTERNOON CAPE CONTINUES >3000 J/KG...LI IS AROUND -7C...AND IT IS A BIT MORE MOIST TODAY WITH A PWAT OF 1.76 INCHES. SO THINGS LOOK ON TRACK FOR ANOTHER ACTIVE DAY WITH STRONG TO EVEN A FEW SEVERE THUNDERSTORMS POSSIBLE. THERE IS DECENT TURNING OF THE WINDS IN THE LOWER LEVELS...AND THIS COULD LEAD TO THE POSSIBILITY OF A TORNADO BRIEFLY SPINNING UP AS STORMS DEVELOP/ENCOUNTER THE ATLANTIC SEA BREEZE...SO WE WILL ADD THIS MENTION TO THE HAZARDOUS WEATHER OUTLOOK. /DG && .PREV DISCUSSION... /ISSUED 732 AM EDT THU MAY 28 2009/ AVIATION...E COAST TERMINALS VFR E COAST TERMINALS THRU 16Z. CRNTLY WINDS SE INCRG 10 TO 12 KTS AFT 14Z AS E COAST SEA BREEZE KICKS IN. VCTS ALL TERMINALS AFT 16Z WITH PSBL 1-2 HRS OF MVFR CIG/VSBY IN RA WITH GUSTY WNDS...BUT NOT IN TERMINALS ATTM. VFR FM 21Z TO REMAINDER OF PD. AT KAPF...VFR THRU PD. WIND ESE LESS THAN 10 KT BCMG SW AFT 14Z AS W COAST SEA BREEZE DVLPS. TSRA TO DVLP INLD WELL E OF KAPF. JR/AT PREV DISCUSSION... /ISSUED 337 AM EDT THU MAY 28 2009/ DISCUSSION...I MUST SAY THIS STRETCH OF MIDNIGHT SHIFTS HAS BEEN A CHALLENGE AND TONIGHT IS NO EXCEPTION. THE GFS CONTINUES TO SUFFER FROM CONVECTIVE FEEDBACK AND IS VERY ERRATIC WITH THE POP NUMBERS. THE MET HAS OUTPERFORMED THE MAV ALL WEEK SO AGAIN WILL GO MUCH HIGHER THAN MAV GUIDANCE TODAY. THE REAL CONCERN IS THE LINE OF TSRA IN THE CENTRAL GULF OF MEXICO AND CURRENTLY AT 07Z IS HOLDING ITS OWN. IN FACT, AT ONE TIME DURING THE NIGHT THE CLOUD TOPS BEGAN TO WARM BUT THEY ARE ONCE AGAIN COOLING AND IT HAS DEVELOPED A VERY NICE BOW FEATURE. THE NAM WAS THE ONLY MODEL TO CATCH ON TO THIS FEATURE AND BROUGHT IT TO JUST OFF THE SOUTHWEST COAST OF FLORIDA BY 12Z THIS MORNING BUT AT A CONSIDERABLY WEAKER STATE. HOWEVER, IT HAS NOT BEGUN TO WEAKEN AS OF THIS WRITING AND THIS COULD REALLY HAMPER THE FORECAST CONDITIONS ACROSS THE REGION. A FEW SCENARIOS COME TO MIND. THIS LINE OF CONVECTION COULD HOLD TOGETHER AND THE POPS FOR THE WEST COAST WILL TURN OUT TO BE TOO LOW AND IT COULD ALSO AFFECT FORECAST TEMPERATURES. ANOTHER SOLUTION WOULD BE THAT THE NAM TURNS OUT TO BE CORRECT AND IT DOES WEAKEN BUT A SHIELD OF DENSE DEBRIS CLOUDS COULD SPREAD ACROSS THE REGION AND INHIBIT DIURNAL HEATING ENOUGH THAT THE POPS WOULD BE TOO HIGH. IF THIS CONVECTIVE CLUSTER DOES HOLD TOGETHER, IT WOULD REACH THE GULF COAST WATERS AROUND 13Z OR 14Z SO AT THAT TIME IT COULD BE DETERMINED WHAT IMPACT IT MIGHT HAVE ON THE REMAINDER OF THE DAY. SO DEFINITELY SOME UNCERTAINTY TO TODAYS FORECAST BUT SINCE WESTERLY FLOW IS CONTINUING WILL GO ALONG WITH WHAT HAS ALREADY BEEN ADVERTISED AND THAT IS TO SAY WIDESPREAD CONVECTION DEVELOPING OVER INTERIOR SOUTH FLORIDA AND THEN MOVING TO THE EAST COAST METRO AREA BY THIS AFTERNOON. THEN A REPEAT PERFORMANCE IS HIGHLY LIKELY FOR FRIDAY AND SATURDAY AFTERNOONS. IN THE EXTENDED, THE MODELS HAVE BEEN STRUGGLING JUST HOW MUCH PUSH THE TROUGH THAT HAS BRINGING US THE WET WEATHER WILL EVENTUALLY HAVE AND HAVE BEEN BOUNCING AROUND WITH THE NOTION OF A TROUGH BOUNDARY MOVING INTO SOUTH FLORIDA BRINGING SOME DRYING ALONG WITH IT. UNTIL WE SEE MORE CONSISTENCY FROM RUN TO RUN WILL NOT CHANGE MUCH IN THE EXTENDED. IT DOES APPEAR HOWEVER THAT AS TIME GOES ON SURFACE HIGH PRESSURE WILL SLOWLY BUILD BACK INTO THE AREA AND THE PATTERN WILL GO BACK TO CONVECTION DEVELOPING ALONG SEA BREEZE CONVERGENCE BOUNDARIES AND AFFECT MOSTLY THE AREAS AWAY FROM BOTH COASTS. MARINE...WEAK PRESSURE GRADIENT WILL CONTINUE AND WITH RIDGE REMAINING OVER THE FLORIDA KEYS A SOUTHWEST WIND OF LESS THAN 15 KNOTS WILL DOMINATE WITH SEAS LESS THAN 4 FEET THROUGH THE PERIOD. FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 87 71 86 72 / 80 30 70 40 FORT LAUDERDALE 88 73 87 73 / 80 30 70 40 MIAMI 89 73 87 73 / 80 30 70 40 NAPLES 86 73 85 73 / 40 30 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 28, 9:38 AM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 938 AM EDT THU MAY 28 2009 FLZ063-066>075-168-172>174-290445- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 938 AM EDT THU MAY 28 2009 ...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY MAINLY INTERIOR AND EAST... ...SOME STRONG TO SEVERE STORMS POSSIBLE INTERIOR AND EAST... ...LOCAL FLOODING POSSIBLE CENTRAL INTERIOR AND EAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR TODAY AND INTO EARLY THIS EVENING. MOST ACTIVITY WILL AFFECT THE EAST COAST AND LAKE OKEECHOBEE REGION. LOCALLY HEAVY RAINS, FREQUENT LIGHTNING STRIKES, GUSTY WINDS, AND POSSIBLY HAIL CAN BE EXPECTED. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ALONG THE WEST COAST. THESE STORMS MAY BE ACCOMPANIED WITH OCCASIONAL LIGHTNING AND A BRIEF HEAVY DOWNPOUR. TORNADOES: THERE IS A VERY SLIM CHANCE THAT A WEAK AND SHORT LIVED TORNADO MAY OCCUR ACROSS THE EAST COAST METRO THIS AFTERNOON OR EARLY THIS EVENING ESPECIALLY IF THE SEA BREEZE IS ABLE TO PUSH INLAND. WIND: WIND GUSTS TO NEAR 60 MPH WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS OVER THE INTERIOR, LAKE OKEECHOBEE REGION, AND EAST COAST. HAIL: NICKEL-SIZED HAIL WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORM ACTIVITY OVER THE CENTRAL INTERIOR, LAKE OKEECHOBEE REGION, AND EAST COAST. FLOODING: THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT PERIOD OF TIME. WITH SOILS ALREADY SATURATED FROM PREVIOUS RAINS THE PAST FEW DAYS, THIS COULD LEAD TO LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS ESPECIALLY IN THE EAST COAST METRO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGH THE COMING WEEK WITH SOME ISOLATED STRONG TO POSSIBLY SEVERE STORMS POSSIBLE THROUGH THE END OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 28, 12:31 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1231 PM EDT THU MAY 28 2009 FLZ071-281700- INLAND BROWARD COUNTY FL- 1231 PM EDT THU MAY 28 2009 ...STRONG THUNDERSTORM MOVING ACROSS OKEECHOBEE ROAD... AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF THE PALM BEACH AND BROWARD COUNTY LINE ON HIGHWAY 27...MOVING NORTH AT 10 MPH. THIS STORM WILL AFFECT... OKEECHOBEE ROAD BETWEEN INTERSTATE 75 AND PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2633 8059 2633 8038 2617 8046 2618 8062 TIME...MOT...LOC 1630Z 202DEG 11KT 2624 8055 TINGLER
Special weather statement, May 28, 12:52 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1252 PM EDT THU MAY 28 2009 FLZ073-281715- INLAND MIAMI-DADE FL- 1252 PM EDT THU MAY 28 2009 ...STRONG THUNDERSTORM MOVING ACROSS THE EVERGLADES... AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF HOMESTEAD GENERAL AIRPORT... MOVING NORTH AT 10 MPH. THIS STORM WILL AFFECT... AREAS NORTH OF THE REDLAND AND WEST OF KROME AVENUE... AND SURROUNDING AREAS. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2577 8062 2571 8040 2549 8054 2553 8065 TIME...MOT...LOC 1651Z 197DEG 9KT 2556 8058 TINGLER
Special weather statement, May 28, 12:54 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1254 PM EDT THU MAY 28 2009 FLZ067-281730- INLAND PALM BEACH COUNTY FL- 1254 PM EDT THU MAY 28 2009 ...STRONG THUNDERSTORM MOVING ACROSS THE LOXAHATCHEE REFUGE... AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF PARKLAND...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL AFFECT... LOXAHATCHEE NATIONAL WILDLIFE REFUGE... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2661 8039 2650 8021 2634 8042 2635 8055 TIME...MOT...LOC 1654Z 213DEG 19KT 2640 8042 TINGLER
Special weather statement, May 28, 1:03 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 103 PM EDT THU MAY 28 2009 FLZ073-074-281730- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL- 103 PM EDT THU MAY 28 2009 ...STRONG THUNDERSTORM MOVING ACROSS DORAL... AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DORAL...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL AFFECT... DORAL... HIALEAH GARDENS... HIALEAH... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2594 8040 2587 8027 2577 8036 2584 8043 TIME...MOT...LOC 1703Z 237DEG 9KT 2584 8036 TINGLER
Special weather statement, May 28, 1:25 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT THU MAY 28 2009
FLZ073-074-173-281800-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
125 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORM MOVING ACROSS MIAMI...
AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIAMI SPRINGS...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL AFFECT...
BROWNSVILLE...
ALLAPATTAH...
LIBERTY CITY...
EL PORTAL...
MIAMI SHORES...
NORTH MIAMI...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2584 8012 2582 8014 2586 8015 2587 8013
2590 8014 2585 8017 2578 8018 2573 8022
2584 8040 2596 8028 2597 8011
TIME...MOT...LOC 1725Z 234DEG 13KT 2583 8026
TINGLERSpecial weather statement, May 28, 1:49 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
149 PM EDT THU MAY 28 2009
FLZ067-068-072-168-172-281815-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
149 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORMS MOVING ACROSS COASTAL PALM BEACH AND
NORTHEAST BROWARD COUNTY...
AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
WELLINGTON TO OCEAN RIDGE TO 7 MILES SOUTHEAST OF HILLSBORO BEACH...
MOVING NORTHEAST AT 25 MPH.
THESE STORMS WILL AFFECT...
BOYNTON BEACH...
FLORIDA GARDENS...
GREENACRES CITY...
HAVERHILL...
GLEN RIDGE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2678 8002 2678 8005 2676 8003 2666 8002
2629 8007 2614 8011 2642 8019 2661 8039
2689 8008 2686 8003 2682 8002
TIME...MOT...LOC 1749Z 246DEG 22KT 2660 8021 2650 8005
2624 7998
TINGLERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:09 PM EDT | Special Weather Statement | MFL | Hendry | 51 min |
| May 28, 11:44 AM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| May 28, 12:29 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| May 28, 12:31 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| May 28, 12:52 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| May 28, 12:54 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| May 28, 1:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| May 28, 1:21 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 24 min |
| May 28, 1:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| May 28, 1:30 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| May 28, 1:37 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 22 min |
| May 28, 1:39 PM EDT | Special Marine Warning | MFL | 35 min | |
| May 28, 1:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| May 28, 1:49 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| May 28, 1:51 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 37 min |
| May 28, 2:42 PM EDT | Special Marine Warning | MFL | 33 min | |
| May 28, 2:52 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
| May 28, 3:16 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| May 28, 3:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 28, 7:44 PM EDT | Special Marine Warning | MFL | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.